MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT
Model Number 277406
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent was found to be broken before it was used on the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (unsealed original packaging present), unused coil stent present.No push catheter was present in the returned packaging.The stent was broken at the renal coil end with the figure four portion of the stent.Boundaries of the break were jagged and uneven.Micro scale pictures were taken to better show the boundaries of the break.The break was centered over the second repeated hole along the shaft of the stent approximately 0.6050" from the figure four.Functional evaluation unable to be performed due to sample condition.French size of the stent was measured (6fr) and found to be within specification.Repeating hole diameter was measured to be 0.0210" (specification: 0.020 +/- 0.005") with 0.3850" (specification: 0.38 +/- 0.01") between each hole.Overall length of the uncoiled section of the stent was measured to be 15.3" (specification: 15.5 +1.00/-0.5").The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿bard® fluoro-4¿ silicone ureteral stent, bard® fluoro-4¿ silicone ureteral coil, stent and bard® silicone ureteral coil, stent with figure four end caution: federal (usa) law restricts this device to sale by or on the order of a physician.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical problems and applicable local, state, and federal laws and regulations directions for use: (open end) 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.3.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope.Preloaded stent with clamp 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Place guidewire into distal (bladder) end of stent.Advance guidewire to the proximal end of the stent.If stiff end of guidewire is used, do not allow guidewire tip to extend past proximal tip of stent.(this will help keep stent in place for insertion.) 3.Place push catheter on guidewire until it abuts distal end of stent.4.Place small white clamp at most distal end of push catheter and clamp securely (see fig.1).This will ensure correct positioning of stent on the push catheter during insertion procedure.5.Insert stent.6.When placement is complete, release clamp by pushing top portion back and remove from push catheter (see fig.2).7.Hold push catheter and remove guidewire.The stent retention loop will form spontaneously.Then carefully remove push catheter from cystoscope.Note: 1.Final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction using endoscopic forceps.2.Fluoroscopy facilitates stent placement; however, standard radiography may be used.3.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.¿.

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT
Common Device Name
STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7710902
Report Number1018233-2018-02935
Device Sequence Number1315685
Product Code FAD
UDI-Device Identifier10801741011754
UDI-Public(01)10801741011754
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number277406
Device Catalogue Number277406
Device Lot NumberNGCN1312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1